What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 6, 12:49 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 6, 12:49 PM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
149 PM CDT Wed Jul 6 2022
.SHORT TERM...This Afternoon through Thursday Night...
Two more rounds of isolated showers and thunderstorms with the
potential for localized severe gusts and localized urban flooding
arrive today and tomorrow in the Oklahoma and Texas Panhandles.
18Z WV satellite reveals southwesterly flow aloft over the
Panhandles with two shortwaves of interest - a more robust wave
currently helping kick off showers and thunderstorms in the north
central Panhandles and a second, weaker shortwave lifting northeast
from SE NM. At the surface, a surface trough is present in the
western Panhandles but, with showers having occurred west of this
boundary, dewpoints remain in the 50s and 60s on both sides of this
feature, with temperatures showing a contrast between the 80s on the
western side of this feature and in the 90s in the eastern
Panhandles.
This afternoon, think that isolated convection will continue to
develop. However, overall coverage expectations continue to trend
downward due to the early arrival of the stronger shortwave. The
SE NM shortwave should help a few more cells pop up, likely along
one of the numerous remnant outflow boundaries present in the
Panhandle, but large scale subsidence behind the lead wave should
limit coverage. Well mixed boundary layer, particularly in the
eastern Panhandles where sunshine has been abundant, will support
a risk for a localized severe gust or two.
Thursday brings yet another similar setup, with a bit of a quirk as
a disturbance ejecting over the central Plains may help a weak front
sneak southward into the Panhandles during the afternoon.
Regardless, with upper support trending weaker, only isolated to
scattered convection is favored at this time.
Ferguson
&&
.LONG TERM...Friday through Tuesday...
What will be consistent throughout the long term forecast period
will be the above average temperatures for early July. High
temperatures each day will range from the mid 90s to around 100
where some areas may get as high as 104, especially on Sunday and
Monday. Some variability of temperatures as well due to where
precipitation may develop. Lowest chance for precipitation will be
Sunday and Monday as the broad H500 high pressure system is
centered nearly over the Panhandles.
Starting Friday and Saturday, a very loosely organized H500 anti-
cyclonic center is in the vicinity of the southern high Plains as
of the latest 06/12Z model and numerical data. Weak winds under
10 kts will contribute to a lack of an organized center. As of the
current forecast, chances for showers and thunderstorms will be
best across the western Panhandles on Friday and the southern TX
Panhandle on Saturday. By the time we get into Monday night and
Tuesday, the main center of the H500 high pressure system will be
over the Four Corners Region. Therefore, a light, but notable NW
flow returns to the Panhandles. this will bring a chance of
showers and thunderstorms for all of the Panhandles throughout the
aforementioned time period.
Meccariello
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 72 97 70 95 / 20 10 20 20
Beaver OK 73 98 71 95 / 30 20 30 10
Boise City OK 66 92 66 90 / 20 30 30 20
Borger TX 74 101 72 98 / 10 10 20 20
Boys Ranch TX 72 100 71 98 / 10 20 20 20
Canyon TX 71 98 69 96 / 20 20 20 20
Clarendon TX 75 100 73 98 / 20 10 20 10
Dalhart TX 65 95 66 93 / 10 20 20 20
Guymon OK 69 97 69 95 / 20 20 30 10
Hereford TX 72 99 70 97 / 20 20 20 20
Lipscomb TX 75 101 72 97 / 20 20 30 10
Pampa TX 73 98 70 95 / 20 10 20 20
Shamrock TX 75 103 73 98 / 10 20 20 10
Wellington TX 75 103 74 101 / 10 10 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
77/29
Hazardous weather outlook, Jul 6, 12:58 PM CST, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
158 PM CDT Wed Jul 6 2022
OKZ001>003-TXZ001>020-317-071100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
158 PM CDT Wed Jul 6 2022
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms will be possible across the Panhandles. Some storms
could reach severe limits with damaging winds being the main
threat. Heavy rain also will be possible with the stronger
storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms will be possible across parts of the Panhandles
Thursday through Saturday and again on Monday and Tuesday.
Thunderstorms on Thursday could be severe with damaging winds
being the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 6, 2:13 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Amarillo TX
313 PM CDT Wed Jul 6 2022
TXZ011-016-062045-
Deaf Smith TX-Oldham TX-
313 PM CDT Wed Jul 6 2022
...Strong thunderstorms will impact portions of southern Oldham and
Deaf Smith Counties through 345 PM CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Vega to 11 miles west of
Simms. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vega, Adrian, Glenrio, Boys Ranch, Bootleg, Wildorado and Simms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3530 10304 3558 10216 3493 10217 3476 10304
TIME...MOT...LOC 2012Z 221DEG 15KT 3517 10242 3504 10286
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LGSpecial weather statement, Jul 6, 2:17 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
317 PM CDT Wed Jul 6 2022
OKZ003-TXZ005-062115-
Beaver OK-Lipscomb TX-
317 PM CDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of eastern Beaver and
northeastern Lipscomb Counties through 415 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Darrouzett, or 16 miles north of Lipscomb, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Follett, Darrouzett, Gate, Knowles and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3643 10000 3633 10011 3646 10040 3700 10037
3700 10000
TIME...MOT...LOC 2016Z 199DEG 13KT 3647 10030
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LGSpecial weather statement, Jul 6, 2:44 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Amarillo TX
344 PM CDT Wed Jul 6 2022
TXZ004-005-009-010-062115-
Hemphill TX-Ochiltree TX-Roberts TX-Lipscomb TX-
344 PM CDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of southern Lipscomb,
northeastern Roberts, northwestern Hemphill and southeastern
Ochiltree Counties through 415 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Canadian, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canadian, Wolf Creek Park, Glazier and Lora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3572 10052 3590 10089 3634 10065 3606 10001
TIME...MOT...LOC 2044Z 226DEG 21KT 3594 10059
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LGSpecial weather statement, Jul 6, 3:04 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Amarillo TX
404 PM CDT Wed Jul 6 2022
TXZ011-012-016-017-062200-
Potter TX-Randall TX-Deaf Smith TX-Oldham TX-
404 PM CDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of northwestern
Randall, southeastern Oldham, northeastern Deaf Smith and Potter
Counties through 500 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wildorado, or 10 miles east of Vega, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amarillo, Wildorado, Bushland and Valley De Oro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3498 10221 3523 10237 3560 10221 3555 10168
3519 10167
TIME...MOT...LOC 2104Z 216DEG 20KT 3524 10223
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
LGSpecial weather statement, Jul 6, 3:08 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Amarillo TX
408 PM CDT Wed Jul 6 2022
TXZ004-005-009-010-062215-
Hemphill TX-Ochiltree TX-Roberts TX-Lipscomb TX-
408 PM CDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of southern Lipscomb,
northeastern Roberts, northwestern Hemphill and southeastern
Ochiltree Counties through 515 PM CDT...
At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Wolf Creek Park, or 21 miles north of Miami, moving
northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Glazier and Wolf Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3588 10069 3600 10092 3636 10077 3609 10000
TIME...MOT...LOC 2107Z 203DEG 13KT 3599 10076
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
LGSpecial weather statement, Jul 6, 3:26 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
426 PM CDT Wed Jul 6 2022
TXZ004-005-009-062230-
Ochiltree TX-Roberts TX-Lipscomb TX-
426 PM CDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of southwestern
Lipscomb, northern Roberts and southern Ochiltree Counties through
530 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Wolf Creek Park, or 23 miles southeast of
Spearman, moving north at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wolf Creek Park and Farnsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3629 10032 3589 10069 3593 10097 3637 10102
TIME...MOT...LOC 2126Z 195DEG 15KT 3603 10081
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LG